Winter Weather, Scotland
- When
- February 16, 2:00 PM CST to February 17, 6:00 AM CST
- Where
- Scotland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.453, -92.147 (the zone’s center; the record gives no point)
An Alberta Clipper low pressure system moved rapidly southeast from central North Dakota, to northeast Missouri, and then to near Louisville, Kentucky on February 16-17, 2007. Widespread snow amounts of 1 to 3 inches occurred across eastern Iowa, northwest and western Illinois and extreme northeast Missouri.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An Alberta Clipper low pressure system moved rapidly southeast from central North Dakota, to northeast Missouri, and then to near Louisville, Kentucky on February 16-17, 2007. Widespread snow amounts of 1 to 3 inches occurred across eastern Iowa, northwest and western Illinois and extreme northeast Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 16, 3:35 AM CST, 10 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CST FRI FEB 16 2007 .SYNOPSIS... COLD...CLEAR NIGHT ACROSS THE FORECAST AREA WITH JUST ENOUGH WIND TO FLIRT WITH WIND CHILL ADVISORY CRITERIA. TEMPERATURES ARE IN THE NEGATIVE SINGLE DIGITS...WITH WINDS BETWEEN CALM AND 10 MPH. WIND CHILL VALUES ARE ONLY AROUND -20 WHERE WINDS ARE AROUND 10 MPH. AS WIND IS NOT CONSISTENT...AS IS TYPICAL ON A RADIATIONAL COOLING NIGHT...WE DO NOT HAVE A WIND CHILL ADVISORY IN EFFECT. ELSEWHERE...THERE IS A VERY NICE SHORTWAVE DEVELOPING AND MOVING SOUTHEAST JUST CROSSING THE CANADIAN BORDER INTO NORTHEAST MONTANA WITH SOME PRETTY GOOD COOLING NOTED ON THE IR SATELLITE IMAGERY. UPPER AIR ANALYSIS SHOWING THAT THIS WAVE IS ASSOCIATED WITH A NICE 150KT JET...AND GOOD HEIGHT FALLS AT ALL LEVELS. SURFACE ANALYSIS ALSO SHOWING GOOD PRESSURE FALLS ALL ACROSS THE NORTHERN PLAINS. && .SHORT TERM...MAIN FOCUS OF THE SHORT TERM FORECAST IS ON THE CLIPPER STYLE SHORTWAVE DISCUSSED IN THE SYNOPSIS THAT WILL AFFECT OUR AREA THIS AFTERNOON AND TONIGHT. APPARENTLY MODELS HAVE BEEN FAIRLY FLAKEY ON THE TRACK OF THIS SHORTWAVE UNTIL NOW...AND ON THE 00Z RUN ALL MODELS SEEM TO BE FAIRLY CLOSELY CLUSTERED ON THE SURFACE LOW AND THE SHORTWAVE ITSELF. THUS CONFIDENCE IS IMPROVING ON THIS SYSTEM...AND IT LOOKS LIKE WE WILL HAVE A FAIRLY POTENT CLIPPER DROP SOME SNOW ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SNOW AMOUNTS DO NOT LOOK THAT GREAT. BETWEEN THE SPEED OF THE SYSTEM AND SOMEWHAT LIMITED MOISTURE AM CURRENTLY LOOKING AT A FAIRLY WIDESPREAD 2 TO 4 INCHES OF SNOW. ON TOP OF IT...THERE WILL BE SOME FAIRLY HEFTY WINDS COMING IN BEHIND THIS SYSTEM. AT THE CURRENT TIME AM LOOKING AT SUSTAINED 15 TO 20 MPH WINDS WITH GUSTS TO 30 MPH. THIS MAY BE ABLE TO PICK THE FRESH AND THE SNOW FROM LAST TUESDAYS SYSTEM AND REALLY BLOW IT AROUND...CAUSING REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. HOWEVER THE WIND SHOULD NOT KICK UP UNTIL JUST BEFORE THE SNOW ENDS...AND WE MAY NOT HAVE THE COMBINATION OF FALLING AND BLOWING SNOW TO REALLY BRING DOWN THE VISIBILITIES. RIGHT NOW THIS LOOKS LIKE WE COULD GO EITHER WAY ON THE ADVISORY/NO ADVISORY ISSUE. FOR NOW WILL HOLD OFF...AND WILL LET THE DAY CREW TAKE ANOTHER LOOK AT IT. WINDS ARE NOT EXPECTED TO KICK UP UNTIL AROUND 06Z TONIGHT OR LATER...SO WE HAVE SOME TIME BEFORE THE POTENTIAL ADVISORY CONDITIONS MOVE IN. THINGS QUIET DOWN BY SATURDAY...WITH ENOUGH OF THAT WAVE PULLING OUT THAT WE SHOULD ONLY HAVE A SLIGHT CHANCE OF SNOW WITH THE BLOWING SNOW ON SATURDAY. TEMPERATURES TO BE IN THE 20S...BUT IT WONT BE VERY PLEASANT WITH THE WIND AT 15 TO 25. A RIDGE AXIS TO SHIFT OVER US ON SUNDAY WITH SOME SOUTHWEST RETURN FLOW KICKING IN FOR SUNDAY NIGHT TO KEEP TEMPERATURES CLOSER TO SEASONAL NORMALS INTO MONDAY. A NEW COLD FRONT MOVES THROUGH THE AREA ON MONDAY...CARRYING WITH IT THE POTENTIAL FOR A RAIN/SNOW MIX ON MONDAY INTO TUESDAY. THE PRECIPITATION CHANCES ARE FAIRLY LOW AND WE ARE ONLY GETTING CLIPPED BY THE SOUTHERN FLANKS OF THIS SYSTEM...SO AM NOT ALL THAT OPTIMISTIC ABOUT GETTING PRECIPITATION. HAVE KEPT POPS IN THE SLIGHT CHANCE CATEGORY FOR THE MOST PART...AND WILL HAVE TO SEE IF LATER RUNS BRING THIS THING A LITTLE CLOSER. MODELS ARE HINTING AT SOME POSSIBLE FREEZING RAIN...BUT IT IS TOO SOON TO BE PUTTING THAT INTO THE FORECAST. .LONG TERM... AFTER THE MONDAY AND TUESDAY SYSTEM MOVES THROUGH THINGS QUIET DOWN AGAIN WITH A RIDGE SETTLING IN FOR WEDNESDAY. WE GET INTO RETURN FLOW AGAIN WEDNESDAY NIGHT AND THURSDAY AHEAD OF THE NEXT COLD FRONT. TEMPERATURES MAY ACTUALLY FAIRLY CLOSE TO NORMAL AHEAD OF THIS LAST COLD FRONT. FOR NOW...THIS LAST COLD FRONT LOOKS DRY...WITH MOST OF THE DYNAMICS ACROSS MINNESOTA. THUS...NO CHANGES NEEDED TO THE FORECAST WEDNESDAY AND BEYOND. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 AM CST FRI FEB 16 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 452 AM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND TONIGHT AN ALBERTA CLIPPER TYPE SYSTEM WILL BRING THE POTENTIAL FOR WIDESPREAD 2 TO 4 INCH SNOW ACCUMULATIONS ACROSS THE AREA. AT THIS TIME...IT APPEARS THAT THE HEAVIEST AMOUNTS WILL BE BETWEEN A LINE FROM CEDAR RAPIDS IOWA TO PRINCETON ILLINOIS...TO A LINE FROM SIGOURNEY IOWA TO GALESBURG ILLINOIS. GUSTY WINDS ACCOMPANYING THIS SYSTEM MAY PRODUCE SOME BLOWING SNOW...ESPECIALLY FOR OPEN AREAS ACROSS CENTRAL AND SOUTHEAST IOWA. VISIBILITY MAY BE REDUCED TO LESS THAN A HALF MILE AT TIMES WITH CONSIDERABLE DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS BEHIND TONIGHTS CLIPPER SYSTEM WILL LINGER INTO SATURDAY. THIS IS EXPECTED TO CONTINUE TO CAUSE BLOWING AND DRIFTING OF SNOW...ESPECIALLY AS THERE ARE SEVERAL INCHES OF FRESH SNOW ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER SNOWFALL REPORTS WOULD BE APPRECIATED. LE
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15297, 15296.